Journal of Statistical Physics

, Volume 39, Issue 5, pp 597–614

Optical solitons in a monomode fiber

  • Yuji Kodama
Article

DOI: 10.1007/BF01008354

Cite this article as:
Kodama, Y. J Stat Phys (1985) 39: 597. doi:10.1007/BF01008354

Abstract

We discuss the propagation of optical solitons in a monomode fiber as a model of long-distance-high-bit-rate transmission system. We give several new results which did not appear in our previous papers on this subject, such as (1) a derivation of the perturbed nonlinear Schrödinger equation from the Maxwell equation, (2) on the integrability of the perturbed nonlinear Schrödinger equation, (3) a discussion of the soliton as a stable fixed point of certain infinite-dimensional map generated by a transmission system with periodic excitations.

Key words

Solitonsnonlinear Schrödinger equationperturbation methodreshaping

Copyright information

© Plenum Publishing Corporation 1985

Authors and Affiliations

  • Yuji Kodama
    • 1
  1. 1.Department of PhysicsNagoya UniversityNagoyaJapan